MAUDE Adverse Event Report: WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Catalog Number 6972470
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent arthroplasty at c5-6 due to degenerative disc disease.Post-op, the implanted device (graft) had subsided into the body of c6 due to crushed body of c6 and end plate.The patient suffered much neck pain due to this and underwent removal surgery.The device was removed and then a corpectomy was done at c6.
 
Additional Manufacturer Narrative
Product analysis results: evidence of macroscopic wear on both component primarily localized to the wear scar region of both articulating surfaces.The superior and inferior components showed wear patterns consistent with impingement.The observations of biofilms on the endplates represent a finding and is typically observed on prestige explants.Biofilms are commonly observed in metal-on-metal hip replacement components, although such implants are manufactured from a different alloy.The damage mechanisms observed are consistent with the damage mechanisms seen in previously analyzed retrievals.Based on these observations, further analysis is not expected to further the understanding of how prestige cervical disc replacement performs clinically.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Op-notes: there is evidence of displacement of the inferior aspect of the artificial disc into the c6 vertebral body through the superior endplate causing deformation of the c6 body and impingement of the artificial disc within the vertebral body itself.The surgical field exposure then was completed to encompass the c5-7 levels as there was no way around performing a c6 corpectomy in order to retrieve the artificial disc and decompress the spinal cord/nerves.The artificial disc was then removed and sent for corporate retrieval and quality control evaluation.The corpectomy at c6 was completed.This bone was used for autograft re-implantation.Good decompression of the spinal cord and nerve roots was obtained.

Brand Name
PRESTIGE CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8334436
Report Number1030489-2019-00135
Device Sequence Number70679
Product Code MJO
UDI-Device Identifier00613994493699
UDI-Public00613994493699
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P090029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2026
Device Catalogue Number6972470
Device Lot Number0631943W
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/19/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Weight108